Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 81, NWS State College, PA

June 27, 2001Bedford County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 27, 2001, 7:26 PM EDT for Bedford County, Pennsylvania. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 27, 2001, 7:26 PM EDT (23:26 UTC)
Expired
Jun 27, 2001, 8:15 PM EDT
In force
49 min
Issued by
NWS State College, PA
Area
Whole counties

County Bedford County, PA

What was reported inside it

TimeReportWhereRemark
Jun 27, 7:27 PM EDTHail 1Bedford, PA1.00 inch hail was reported in Bedford. Also, trees were reported down 3 miles west of Everett.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
521 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 272327
SVRCTP

PAC009-280015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
726 PM EDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEDFORD COUNTY IN PENNSYLVANIA

* UNTIL 815 PM EDT.

* AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM JUST TO THE SOUTH OF THE CITY OF
  BEDFORD...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE OVER...
  EVERETT AROUND 745 PM.
  HOPEWELL AROUND 815 PM.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

$$

LAT...LON 4005 7864 3989 7853 4005 7819 4022 7829

DANGELO/JUNG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:15 PM EDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 27, 2:15 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
215 PM EDT WED JUN 27 2001

HIGH PRESSURE ONCE AGAIN CONTROLLING THE WEATHER TODAY. TEMPERATURES
AND DEWPOINTS HIGHER THAN YESTERDAY LEADING TO SLIGHTLY HIGHER
INSTABILITIES. AFTERNOON CU ONCE AGAIN FORMED MAINLY ALONG THE
HIGHER TERRAIN WITH AN ISOLATED THUNDERSTORM POSSIBLE LATER THIS
AFTERNOON IN THE LAURELS.

AFTER ANOTHER CLEAR NIGHT...A WIND SHIFT LINE IS PROGGED TO CROSS
THE REGION TOMORROW. THIS WILL TURN OUR WINDS OUT OF THE NORTHWEST.
BELIEVE THE NORTHWEST PART OF CWA WILL BE SLIGHTLY COOLER AND LESS
HUMID. THE GREATEST INSTABILITY WILL BE AHEAD OF THE THE WIND SHIFT
IN THE SOUTHEAST. HOWEVER DOWNSLOPE NORTHWEST WINDS ALOFT SHOULD DRY
THEM OUT DURING THE AFTERNOON LEADING TO A MOSTLY SUNNY DAY THERE AS
WELL.

WITH THE FRONT REMAINING NORTH OF THE REGION FOR FRIDAY...IT WILL BE
ANOTHER WARM DAY. A STRONGER WEST WIND SHOULD USHER IN HIGHER
DEWPOINTS IN THE WEST AND HIGHER TEMPERATURES IN THE EAST WITH A
DOWNSLOPE COMPONENT. ALTHOUGH AT THIS POINT THINK THAT DOWNSLOPE
WILL DRY OUT THE EAST...THE UPSLOPE IN THE WEST MAY BE ENOUGH TO
CLOUD THEM UP AND POSSIBLY DEVELOP A FEW THUNDERSTORMS IN THE
UNSTABLE ENVIRONMENT.

IN THE EXTENDED...AS A WAVE ALONG THE FRONT PASSES WELL TO OUR
NORTH...A COLD FRONT LOOKS TO PASS ON SUNDAY. SUNDAY WILL HAVE A
HIGHER PRECIPITATION THREAT THAN SATURDAY...BUT NOT CONFIDENTh ENOUGH
TO REMOVE THUNDERSTORM WORDING FROM SATURDAY AFTERNOON JUST YET AS
HEIGHTS ALREADY BEGIN TO FALL. BEHIND THE FRONT NEXT WEEK LOOKS DRY
AND COOL...AS CANADIAN HIGH PRESSURE BUILDS IN.

.CTP...NONE.

ROGOWSKI/RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:26 PM EDTFlash Flood WarningCTPBedford2 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.